Arkansas, 2001

Damaging Winds in Arkansas, June 14, 2001

June 14, 2001 · NWS MEG · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 14, 1:45 PM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 14, 1:45 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
245 PM CDT THU JUN 14 2001

COLD FRONT NOW ENTERING WESTERN MISSOURI AND CONTINUING INTO EASTERN
OKLAHOMA. SEVERE WEATHER A POSSIBILITY TONIGHT INTO FRIDAY MORNING
SO WILL MENTION SEVERE IN THE WESTERN HALF OF FORECAST AREA TONIGHT
AND EASTERN HALF ON FRIDAY. ONCE FRONT MOVES THROUGH AREA ON
FRIDAY...DRY AND COOLER CONDITIONS WILL BE FOUND ON SATURDAY WITH A
SLIGHT WARMUP THROUGH THE BEGINNING OF NEXT WEEK.

PRELIMINARY NUMBERS
MEM 74/85/65/91/68 551
MKL 72/85/61/90/66 461
JBR 72/88/62/92/67 641
TUP 72/85/66/92/67 361

.MEG...NONE.

In the hours before

Special weather statement, Jun 14, 2:34 PM CST, 2 hours 26 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-150900-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT THU JUN 14 2001

THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST
ARKANSAS...AND THE MISSOURI BOOTHEEL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT ACROSS
EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...EXTREME WEST TENNESSEE...
AND EXTREME NORTHWEST MISSISSIPPI. THE SLIGHT RISK AREA IS
GENERALLY WEST OF A LINE FROM UNION CITY TO COLLIERVILLE TO
CLARKSDALE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY MORNING ACROSS
WEST TENNESSEE AND NORTH MISSISSIPPI. THE SLIGHT RISK AREA IS
GENERALLY EAST OF A LINE FROM UNION CITY TO COLLIERVILLE TO
CLARKSDALE.

EARLY THIS AFTERNOON...A COLD FRONT EXTENDED ACROSS WESTERN MISSOURI
INTO EASTERN OKLAHOMA. THIS FRONT WILL CONTINUE TO MOVE EASTWARD
TONIGHT AND FRIDAY. AS THE FRONT APPROACHES THE MID SOUTH...
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION LATE TONIGHT
AND MOVE EASTWARD DURING THE MORNING HOURS ON FRIDAY.

LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS WILL BE THE MAIN
SEVERE WEATHER THREATS WITH THESE STORMS...BUT AN ISOLATED TORNADO
IS ALSO POSSIBLE.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION LATE TONIGHT OR FRIDAY. MONITOR NOAA
WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS
FOR THE LATEST FORECASTS AND INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
June 14, 5:00 PM CST to 5:15 PM CST
Where
Lawrence County, Countywide
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
36.050, -91.083

Numerous trees were knocked down mainly across the western part of the county.

Thunderstorm Wind, Randolph

When
June 14, 5:35 PM CST to 5:40 PM CST
Where
Randolph County, 18 mi N of Pocahontas
Property damage
$5,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.533, -90.967

A couple of trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252205, 5252206.